Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 134, NWS Cleveland, OH

July 26, 2002Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2002, 1:20 PM EDT for Richland County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2002, 1:20 PM EDT (17:20 UTC)
Expired
Jul 26, 2002, 2:15 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Richland County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:35 PM EDTHail 0.75Mansfield Lahm Arpt, OHDime size hail was observed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS51 KCLE 261720
SVRCLE
OHC139-261815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EDT FRI JUL 26 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN OHIO...

* UNTIL 215 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MANSFIELD
  ONTARIO

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:55 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 26, 9:55 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT FRI JUL 26 2002

SFC TROF CROSSING GRTLKS WL STAY N OF FCST AREA. NOT SURE HOW WELL
BAND OF SHOWERS/STORMS CROSSING MI WL HOLD TOGETHER. SHOWERS FOCUSED
IN AREA OF BEST MOISTURE CONVERGENCE AND CONVERGENCE PROGGED TO MOV
INTO W NY AND N PART OF FCST AREA THIS AFTRN. FEEL MOST CONFIDENT
THAT SHOWERS/STORMS CAN EITHER HOLD TOGETHER OR REDEVELOP ACRS NW PA
AND EXTREME NE OH AND WL REDRAW ZONE GROUPINGS TO INDICATE LIKELY
POPS IN THIS AREA THIS AFTRN. SHUD BE A LAKE BREEZE AND THIS COULD
TRIGGER SCT ACTIVITY FM SANDUSKY TO CLE. SCT/CHC ELSEWHERE. THINK
THE S/WV NR STL WL STAY S OF FCST AREA ALTHOUGH NOT SURE THE UVV
COULDNT HELP TRIGGER SOME STORMS NR MNN LATR TDY. THINK THAT N TROF
AND OH VLY S/WV WL MOV AWAY EARLY TNGT SO WL SPECIFY EARLY IN TNGT
FCST. NO OTHER CHANGES. UPDATE ABT 1015 AM.

.CLE...
OH...NONE.
PA...NONE.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:54 PM EDTSevere Thunderstorm WarningCLEStark51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.